Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Midland/Odessa, TX

July 12, 2021Glasscock County, Howard County, Texas

NWS Midland/Odessa, TX issued this special weather statement at Jul 12, 2021, 5:06 PM CDT for Glasscock County, Howard County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 12, 2021, 5:06 PM CDT (22:06 UTC)
Expired
Jul 12, 2021, 5:45 PM CDT
In force
39 min
Issued by
NWS Midland/Odessa, TX

Counties Glasscock County, TX, Howard County, TX

The radar

The Midland/Odessa radar (KMAF), 84 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 10.1 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2021-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 748 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2021-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -83 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
748 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
992 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-83 m²/s²
0-3 km storm-relative helicity
-37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

281 
WWUS84 KMAF 122206
SPSMAF

Special Weather Statement
National Weather Service Midland/Odessa TX
506 PM CDT Mon Jul 12 2021
 
TXZ047-051>053-062-063-122245-
Midland TX-Mitchell TX-Martin TX-Glasscock TX-Howard TX-Borden TX-
506 PM CDT Mon Jul 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GLASSCOCK...WEST CENTRAL
MITCHELL...NORTHEASTERN MIDLAND...SOUTHERN BORDEN...HOWARD AND
SOUTHEASTERN MARTIN COUNTIES UNTIL 545 PM CDT...

At 505 PM CDT, Doppler radar was tracking strong thunderstorms near 
Forsan, or 11 miles southeast of Big Spring, moving northwest at 15 
mph.

Nickel size hail and wind gusts up to 50 mph will be possible.

Locations impacted include...
Big Spring, Garden City, Stanton, Coahoma, Forsan, Sand Springs,
Lomax, Big Spring Country Club, Vincent, Big Spring McMahon-Wrinkle
Airpark, Stanton Municipal Aiport and Elbow.

This includes Interstate 20 between mile markers 153 and 202.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also occurring with this storm, and may lead to 
localized flooding. Do not drive your vehicle through flooded 
roadways.

&&

LAT...LON 3209 10122 3209 10126 3203 10126 3175 10147
      3213 10189 3257 10127 3230 10106
TIME...MOT...LOC 2205Z 138DEG 12KT 3215 10131 

$$

89

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Jul 12, 2:31 PM CDT, 2 hours 35 minutes earlier.

Area forecast discussion, Jul 12, 2:31 PM CDT, 2 hours 35 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
231 PM CDT Mon Jul 12 2021

...New SHORT TERM, LONG TERM...

.AVIATION...
(18Z TAFS)
Issued at 100 PM CDT Mon Jul 12 2021

The thunderstorm activity has ended in the FST area so removed it
from the TAFs... however still have storms between there and Fort
Davis. Old frontal boundary hanging across the center of the area
could get development of afternoon storms near PEQ. VFR overall
but early morning stratus with local MVFR cigs will be possible
at MAF and FST.

&&

.SHORT TERM...
(This afternoon through Tuesday night)
Issued at 226 PM CDT Mon Jul 12 2021

A stationary front is currently draped along the I-10 corridor where
showers and storms have filled in along its eastern extent. Other
outflow boundaries are present across our region and these will
continue to serve as the primary focus for convection this afternoon
into this evening. The best chances for thunderstorms looks to be
over the Davis Mtns and Lower Trans Pecos. Heavy rainfall could
pose a risk for localized flash flooding. Any lingering showers
and storms should diminish around sunset. Tonight will be much
quieter and we will begin to dry out as a sfc high moves off to
the east and southerly return flow develops. Due to this southerly
wind shift, dewpoints tomorrow afternoon will fall into the mid
50s and cause temperatures to increase about 5 degrees warmer than
previous days. Highs are expected to top out in the upper 80s and
lower 90s which is still below seasonal norms. There may be an
isold storm or two over the Davis Mtns where upslope flow is
present, but the rest of the region should remain dry tomorrow. A
strengthening LLJ tomorrow evening into tomorrow night will result
in slightly warmer low temps on Wednesday morning.

-Salerno

&&

.LONG TERM...
(Wednesday through  Sunday)
Issued at 226 PM CDT Mon Jul 12 2021

On Wednesday a weak upper ridge will extend across the southern half
of the country but a trough coming off the Rockies will split the
ridge in half.  This trough will move across the plains Thursday
tracking into the Mississippi Valley Friday.  By Sunday the ridge
will once again strengthen over the 4 Corners region as hot wx
returns to the Western US.

On Wednesday will have southerly flow across the area that may be
gusty at times.  Have returned to a drier pattern that will see
temps slowly climbing closer to their seasonal normals as 90s become
widespread through Sunday. Will see highs pushing 100 along the
Pecos River Valley with 100+ along the Rio Grande.

May have a few storms skirt SE NM Wednesday but expect little from
it.  Have enough low level moisture that with day time heating and
orographic lift can expect a low chance of storms over the higher
elevations each afternoon and evening beginning Thursday through
the end of the week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               69  90  71  91 /  10   0   0   0
Carlsbad                 68  91  69  94 /  10  10   0   0
Dryden                   71  93  71  94 /  10   0   0   0
Fort Stockton            68  92  69  94 /  10  10   0   0
Guadalupe Pass           65  85  66  88 /  10  10   0   0
Hobbs                    65  89  67  89 /  10   0   0   0
Marfa                    60  85  60  88 /  20  10   0   0
Midland Intl Airport     68  90  69  92 /  10   0   0   0
Odessa                   68  90  69  92 /  10   0   0   0
Wink                     69  94  71  96 /  10   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&

SHORT TERM...72
LONG TERM....24
AVIATION...72
Hazardous weather outlook, Jul 12, 2:02 PM CDT, 3 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
202 PM CDT Mon Jul 12 2021

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-131915-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
202 PM CDT Mon Jul 12 2021 /102 PM MDT Mon Jul 12 2021/

This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.

.DAY ONE...This Afternoon and Tonight

Thunderstorms are possible today and tonight, mainly south of I-20.
Any thunderstorms that do develop will be accompanied by frequent
lightning, small hail, gusty winds, and brief, heavy rainfall.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

Please relay any information about observed severe weather to the
NWS while following all local, state and CDC guidelines.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

In the hours before

Special weather statement, Jul 12, 5:06 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
506 PM CDT Mon Jul 12 2021

TXZ047-051>053-062-063-122245-
Midland TX-Mitchell TX-Martin TX-Glasscock TX-Howard TX-Borden TX-
506 PM CDT Mon Jul 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GLASSCOCK...WEST CENTRAL
MITCHELL...NORTHEASTERN MIDLAND...SOUTHERN BORDEN...HOWARD AND
SOUTHEASTERN MARTIN COUNTIES UNTIL 545 PM CDT...

At 505 PM CDT, Doppler radar was tracking strong thunderstorms near
Forsan, or 11 miles southeast of Big Spring, moving northwest at 15
mph.

Nickel size hail and wind gusts up to 50 mph will be possible.

Locations impacted include...
Big Spring, Garden City, Stanton, Coahoma, Forsan, Sand Springs,
Lomax, Big Spring Country Club, Vincent, Big Spring McMahon-Wrinkle
Airpark, Stanton Municipal Aiport and Elbow.

This includes Interstate 20 between mile markers 153 and 202.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3209 10122 3209 10126 3203 10126 3175 10147
      3213 10189 3257 10127 3230 10106
TIME...MOT...LOC 2205Z 138DEG 12KT 3215 10131

89

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 7:50 PM CDTSpecial Weather StatementMAFEctor40 min
Jul 11, 7:58 PM CDTSevere Thunderstorm WarningMAFAndrews, Ector, Midland62 min
Jul 11, 8:06 PM CDTAreal Flood AdvisoryMAFEctor3 hr
Jul 11, 8:34 PM CDTSpecial Weather StatementMAFCrane41 min
Jul 12, 3:29 AM CDTAreal Flood AdvisoryMAFBrewster3 hr
Jul 12, 9:04 AM CDTAreal Flood AdvisoryMAFBrewster, Pecos, Terrell3 hr
Jul 12, 10:06 AM CDTFlash Flood WarningMAFPecos, Terrell3 hr
Jul 12, 6:25 PM CDTAreal Flood AdvisoryMAFAndrews, Gaines3 hr

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.